Ohio, 2015

Flash Flooding and Flooding in Ohio, June 15 to 18, 2015

June 15 to 18, 2015 · NWS IWX · 10 events in 5 counties and zones

The edge of strong high pressure was situated over northwestern Ohio as a series of disturbances moved into the region. In addition, the remnants of a tropical system added to already abundant moisture to set the stage for isolated severe storms and several rounds of torrential rainfall for parts of northwestern Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

The edge of strong high pressure was situated over northwestern Ohio as a series of disturbances moved into the region. In addition, the remnants of a tropical system added to already abundant moisture to set the stage for isolated severe storms and several rounds of torrential rainfall for parts of northwestern Ohio. Rainfall rates of two to three inches per hour were common with the stronger cells, allowing 5 day rain totals in some areas to exceed eight inches. Widespread high water was reported in several counties, with the town of Kalida being cut off for a period of time as several creeks and rivers all exceeded their banks at the same time, closing all roads into the town.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 15, 2:54 PM EST, 9 minutes earlier.

Area forecast discussion, Jun 15, 2:54 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EDT MON JUN 15 2015

.SYNOPSIS...
ISSUED AT 348 PM EDT MON JUN 15 2015

A COLD FRONT OVER WISCONSIN IS EXPECTED TO MOVE SOUTHEAST ACROSS
THE AREA TONIGHT CAUSING SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL ACROSS THE AREA TONIGHT. THE FRONT WILL STALL OVER
CENTRAL INDIANA TUESDAY... CONFINING THE CHANCE OF SHOWERS TO
SOUTHERN PORTIONS OF OUR AREA AND THEN LIFT BACK NORTH ON
WEDNESDAY BRINGING MORE WIDESPREAD RAIN BACK TO THE AREA. LOWS
TONIGHT WILL BE IN THE MID TO UPPER 60S... WITH HIGHS ON TUESDAY
IN THE LOWER TO MIDDLE 80S.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 348 PM EDT MON JUN 15 2015

FRONTAL BOUNDARY WHICH HAS BEEN STNRY FOR SOME TIME TO OUR NORTH
WAS BEGINNING TO MAKE SEWD PROGRESS TODAY IN RESPONSE TO A SHRTWV
MOVG ACROSS ONTARIO MERGING WITH SECOND SYSTEM LIFTING NE FROM THE
CENTRAL PLAINS. VERY MOIST AIRMASS IN PLACE OVER THE AREA WITH
PWATS AROUND 2" HAS DESTABILIZED IN THE WARM SECTOR TODAY ALLOWING
NUMEROUS TSTMS TO DEVELOP. SOME BACKBUILDING/TRAINING CELLS OCRG
ATTM AS SUGGESTED BY RAP 5-10KT UPWIND PROPAGATION VECTORS. LATEST
HRRR SUGGESTS SCT-NUMEROUS STORMS WILL CONT LATE THIS AFTN AHEAD
OF THE FRONT WITH MORE WIDESPREAD TSTMS FORMING ALONG THE FRONT
LATE THIS AFTN AND MOVG THROUGH OUR AREA OVERNIGHT. THUS... STILL
APPEARS TO BE A GOOD SETUP FOR EXCESSIVE RAINFALL ACROSS OUR AREA
SO FFA ISSUED EARLIER TODAY WILL CONT THROUGH LATE TONIGHT.

CDFNT EXPECTED TO MOVE INTO CENTRAL INDIANA BEFORE STALLING OUT ON
TUE. SOME LINGERING POST-FRONTAL SHOWERS PSBL IN THE MORNING AND WK
INSTABILITY MAY ALLOW A FEW MORE TO DEVELOP IN THE AFTN... BUT
OVERALL APPEARS TO BE A DAY TO DRY OUT.

WK CAA BEHIND THE FRONT SHOULD ALLOW TEMPS TO DROP INTO THE 60S
TONIGHT WITH MORE SUNSHINE AND DRY CONDITIONS ALLOWING HIGHS TO
REACH THE L-M80S ON TUE.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 348 PM EDT MON JUN 15 2015

WET PATTERN AND FLOODING CONCERNS WILL CONTINUE INTO THE LONG
TERM PERIOD AS A CONSISTENT SUBTROPICAL MOISTURE FEED PUMPS PWAT
VALUES AOA 2.0" INTO THE CWA. ONLY DAY OF RELIEF IN THE LONG TERM
PERIOD MAY BE FRIDAY AS A HIGH PRESSURE CENTER SLIDES THROUGH THE
GREAT LAKES AND TRIES TO SLIDE OUR PESKY FRONTAL BOUNDARY
SOUTHWARD. SOME PRECIP IS STILL POSSIBLE NORTH OF THIS BOUNDARY ON
FRIDAY...BUT THE HIGHLY EFFICIENT WARM CLOUD PROCESSES WILL CEASE
NORTH OF THE FRONT. THE REMNANTS OF THE TROPICAL SYSTEM CURRENTLY
IN THE WESTERN GULF ADVECT INTO THE AREA OVER THE WEEKEND AND
RETURN THE MUGGY CONDITIONS TO THE SOUTHERN LAKES. BOTH THE GFS
AND ECMWF INDICATE THE TROPICAL SYSTEM MAY PHASE WITH A NORTHERN
STREAM WAVE AND DEVELOP A SUB 1000MB SURFACE REFLECTION IN THE
VICINITY OF THE GREAT LAKES. A DECENT WAVE MOVING THROUGH THE
GREAT LAKES MAY BE JUST WHAT WE NEED TO FINALLY SHUNT THIS FRONTAL
BOUNDARY WELL SOUTH OF OUR AREA AND USHER IN DRIER CONDITIONS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 118 PM EDT MON JUN 15 2015

TSTMS EXPECTED TO CONT TO EXPAND IN COVERAGE ALONG AND AHEAD OF
CDFNT OVER WI/IA THIS AFTN. THIS FRONT EXPECTED TO MOVE SLOWLY SE
ACROSS NRN INDIANA TONIGHT... ACCOMPANIED BY AN AREA OF TSRA.
STRATUS/BR EXPECTED BEHIND THE FRONT LATE TONIGHT AND TUE MORNING
BEFORE CLEARING BY LATE MORNING. THUS... CONDITIONS EXPECTED TO BE
MAINLY MVFR UNTIL LATE IN THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ TUESDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...FLASH FLOOD WATCH UNTIL 2 AM EDT TUESDAY FOR MIZ077>081.

OH...FLASH FLOOD WATCH UNTIL 2 AM EDT TUESDAY FOR OHZ001-002-004-005-
     015-016-024-025.

LM...NONE.
&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 15, 5:20 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 AM EDT MON JUN 15 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-161130-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
620 AM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. HEAVY RAIN
AND LOCALIZED FLOODING ARE THE MAIN THREATS BUT A FEW ISOLATED
DAMAGING WIND GUSTS MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERSISTENT CHANCES FOR THUNDERSTORMS THROUGH THE
WEEK. THE HIGHEST CHANCES APPEAR TO BE IN THE WEDNESDAY INTO
WEDNESDAY NIGHT TIMEFRAME. HEAVY RAINFALL AT TIMES MAY LEAD TO
FLOODING AS WELL THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT ANY OBSERVED FLOODING OR DAMAGING THUNDERSTORM WINDS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-161130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
620 AM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERSISTENT CHANCES FOR THUNDERSTORMS THROUGH THE
WEEK. THE HIGHEST CHANCES APPEAR TO BE IN THE WEDNESDAY INTO
WEDNESDAY NIGHT TIMEFRAME. HEAVY RAINFALL AT TIMES MAY LEAD TO
FLOODING AS WELL THROUGH THE WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 15, 2:56 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT MON JUN 15 2015

INZ009-018-OHZ004-015-152030-
ALLEN-DE KALB-DEFIANCE-PAULDING-
356 PM EDT MON JUN 15 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DE KALB...
NORTHEASTERN ALLEN...NORTHERN PAULDING AND DEFIANCE COUNTIES...

AT 356 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRABILL...OR 7 MILES
SOUTHWEST OF HICKSVILLE...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEFIANCE...HICKSVILLE...PAULDING...ANTWERP...WOODBURN...GRABILL...ST.
JOE...INDEPENDENCE...CONCORD...FARMER...SHERWOOD...NEWVILLE...NEY...
CECIL...MARK CENTER...SPENCERVILLE IN DEKALB COUNTY...AYERSVILLE...
ARTHUR...THE BEND AND CUBA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4117 8434 4116 8434 4108 8498 4141 8495
      4143 8424 4117 8423
TIME...MOT...LOC 1956Z 260DEG 49KT 4124 8490

BENTLEY
Local storm report, Jun 15, 2:57 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT MON JUN 15 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HEAVY RAIN       AKRON                   41.04N 86.02W
06/15/2015  M1.36 INCH       FULTON             IN   TRAINED SPOTTER

            2 HOUR TOTAL.

&&

MCD
Local storm report, Jun 15, 3:00 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT MON JUN 15 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HEAVY RAIN       BENTON HARBOR           42.12N 86.45W
06/15/2015  M2.25 INCH       BERRIEN            MI   TRAINED SPOTTER

            STORM TOTAL FROM TODAY.

&&

MCD
Local storm report, Jun 15, 3:01 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT MON JUN 15 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HEAVY RAIN       HUNTERTOWN              41.23N 85.17W
06/15/2015  M1.40 INCH       ALLEN              IN   TRAINED SPOTTER

            30 MINUTE TOTAL.

&&

MCD
Special weather statement, Jun 15, 3:01 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT MON JUN 15 2015

INZ012>015-152045-
STARKE-MARSHALL-FULTON-PULASKI-
401 PM EDT MON JUN 15 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MARSHALL...WESTERN
FULTON...SOUTHEASTERN STARKE AND PULASKI COUNTIES...

AT 401 PM EDT /301 PM CDT/...A STRONG THUNDERSTORM WAS NEAR
MEDARYVILLE...OR NEAR GIFFORD...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  FRANCESVILLE AND MEDARYVILLE AROUND 305 PM CDT.
  WINAMAC AROUND 325 PM CDT.
  CULVER AROUND 440 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEITERS FORD...ORA...
DENHAM...LAKE BRUCE...LAKESIDE IN PULASKI COUNTY...BEARDSTOWN...
MAXINKUCKEE...PULASKI...MONTEREY AND KEWANNA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4115 8693 4125 8634 4096 8624 4091 8692
      4091 8693
TIME...MOT...LOC 2001Z 261DEG 41KT 4106 8696

JBALL
Local storm report, Jun 15, 3:02 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT MON JUN 15 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HEAVY RAIN       4 WSW LEO-CEDARVILLE    41.18N 85.09W
06/15/2015  M1.00 INCH       ALLEN              IN   TRAINED SPOTTER

            10 MINUTE TOTAL.

&&

MCD

The radar

The Northern Indiana radar (KIWX), 78 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 4 flood, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Defiance

When
June 15, 3:03 PM EST to 3:04 PM EST
Where
Defiance County, 2.32 mi SSW of Hicksville
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.270, -84.770

Trained spotters reported several tree limbs roughly one foot in diameter blown down. Smaller branches were also noted blown down.

Thunderstorm Wind, Paulding

When
June 15, 3:20 PM EST to 3:21 PM EST
Where
Paulding County, 0.87 mi SW of Oakwood
Measured
57 kt (66 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.090, -84.380

A trained spotter reported several eight to ten inch diameter tree limbs were blown down.

Flood, Putnam

When
June 15, 5:08 PM EST to June 17, 12:15 PM EST
Where
Putnam County, 2.37 mi SW of Cloverdale to 1.67 mi WSW of Ottoville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.997, -84.333

While overall rainfall amounts were not as significant as counties to the south of Putnam county, river and creek levels increased across mainly the southern portion of the county, causing several road closures due to high water. The most significant flooding occurred in the Kalida area, with a separate entry under Flash Flood outlining the details.

Flood, Van Wert

When
June 15, 5:08 PM EST to June 17, 12:15 PM EST
Where
Van Wert County, 1.5 mi SW of Willshire Osborn Arp to 1.07 mi ENE of Converse
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.712, -84.797

High water impacted many county and state routes at one point or another during the duration of the flood event. The Saint Marys river well exceeded its banks, especially in the town of Willshire, where flood waters impacted parts of the town for several days. Five to locally as much as eight inches of rain fell over mainly southern parts of the county onto already saturated ground.

Flood, Paulding

When
June 15, 5:08 PM EST to June 17, 12:15 PM EST
Where
Paulding County, 3.4 mi WSW of Antwerp to 1.92 mi N of Charloe
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.158, -84.789

While overall rainfall amounts were not as widespread as other adjacent counties, what rain did fall only added to rising river and creek levels from upstream rainfall. Numerous township, county and state roads were impacted by high water, forcing high water signage or in some cases closures. No rescues or property damage was reported. Damage estimates for any roads was not available.

Flash Flood, Van Wert

When
June 15, 10:00 PM EST to June 16, 6:00 AM EST
Where
Van Wert County, 1.19 mi NW of Willshire Osborn Arp to 3.67 mi E of Converse
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.740, -84.798

At the peak of the event, several dozen roads were partially or completely impassable from flowing or standing water as runoff from the heavy rain overwhelmed local streams, creeks and rivers. Portions of several State routes were closed for an extended period of time with 6 to 12 inches of water flowing over them.

Flash Flood, Putnam

When
June 16, 12:00 AM EST to June 17, 4:00 PM EST
Where
Putnam County, 3.29 mi ESE of Cloverdale to 2.74 mi SW of Kalida
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.002, -84.242

Torrential rainfall fell well south of the county across much of Allen county, Ohio which ran off into the Ottawa River. The runoff from this rainfall rapidly moved upstream into the county and caused a rapid increase in river and creek levels around the town of Kalida. High water impacted nearly the entire town, with some locations seeing several feet of flood water closer to the river edges. Of greater significance was that the high water levels caused flood waters to cover all of the state and U.S. routes that intersect within the town limits. This essentially cut the town off from the surrounding communities due to a combination of the high water on the road and travel of vehicles through the water causing wave action which increased local flooding issues.

Flood, Allen

When
June 16, 4:45 AM EST
Where
Allen County, 1.25 mi WNW of Elida to 0.7 mi E of Elida
Cause
Heavy Rain
Reported by
Public
Coordinates
40.790, -84.220

Water rescue was needed on Piquad Road, between State Route 309 and Wapakoneta Road as the Ottawa River flooded the roadway. An unofficial report of 6.8 inches of rain was recorded since Friday afternoon.

Thunderstorm Wind, Defiance

When
June 18, 5:06 PM EST to 5:07 PM EST
Where
Defiance County, 2.94 mi WSW of Farmer
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.360, -84.670

A trained spotter estimated 50 to 60 mph wind gusts for at least 15 minutes.

Thunderstorm Wind, Defiance

When
June 18, 5:26 PM EST to 5:27 PM EST
Where
Defiance County, 1.25 mi WNW of Jewell
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.330, -84.300

Emergency management officials reported four power poles were snapped at the intersection of Flory and Independence Roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593442, 593443, 593452, 593787, 593788, 593786, 593446, 593454, 593444, 593445.